MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 PREMIUM SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 PREMIUM SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9735670
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable.Name of initial reporter unknown at the time of filing.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a sacroiliac and thoracolumbar procedure.It was reported that intra-operatively, the software was flipping on trajectory two.The procedure was completed using the navigation system and there was no reported impact to patient outcome.There was a reported delay to the procedure of less than one hour due to this issue.
 
Additional Manufacturer Narrative
The main component of the system.Other relevant device(s) are: product id: 9735762, software version: 1.2.0.A medtronic representative went to the site to test the equipment.Testing revealed that the system was performing as intended.The system passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
On following up with the site, it was confirmed that the site had scanned the patient in the wrong orientation.The software was not flipping, which was thought to be the issue at the time of the call.Not a software issue.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5: additional information regarding the event was provided.E1: initial reporter is (b)(6), radiation technician.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received.It was reported that the patient was scanned in the wrong orientation.

Brand Name
STEALTHSTATION S8 PREMIUM SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9610504
Report Number1723170-2020-00190
Device Sequence Number16813586
Product Code HAW
UDI-Device Identifier00643169722194
UDI-Public00643169722194
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735670
Device Catalogue Number9735670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/29/2020
03/24/2020
04/21/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/05/2020
04/10/2020
04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1